MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS X; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BOSTON SCIENTIFIC CORPORATION POLARIS X; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number 86080
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Perforation (2513); Complete Heart Block (2627)
Date of Event 08/23/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Same case as mdr id# 2134265-2018-60917, 2134265-2018-60919, 2134265-2018-60918.It was reported that hypotension, third degree heart block and perforation occurred.During an ablation procedure for left atrial flutter, a polaris x, an intellamap orion, an intellanav mifi oi lrg curve and intellanav mifi oi std curve were selected for use.The physician mapped the left atrium using the orion mapping catheter while pacing from the coronary sinus (cs) catheter.He removed the orion from the left atrium and replaced it with an intellanav mifi oi lrg curve catheter.After coming on ablation for 3 seconds, the generator gave a d07 excessive temperature error.He changed ablation cables and inspected the catheter tip for evidence of char and did not see any.The real time temperature reading on the ablation generator was giving an internal temperature of 86 degrees.The physician did not reinsert the catheter into the body and replaced it with an intellanav mifi oi std curve ablation catheter and began to ablate.They were able to deliver radiofrequency (rf) without any errors and ablated.They did not notice any abnormal readings in regard to temperature, power and impedance.They ablated for roughly 2 minutes when the patient's blood pressure began to rapidly drop and the patient went into third degree heart block.Transesophageal echocardiography (tee) demonstrated a perforation and compressions were started.The procedure was stopped and resuscitation efforts were continued.The patient was then stable and was admitted to the hospital with the possibility of cardiothoracic (ct) surgery depending on how next few hours went.

Brand Name
POLARIS X
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
dc a330,
saint paul MN 55112
MDR Report Key7885062
Report Number2134265-2018-60914
Device Sequence Number186164
Product Code DRF
UDI-Device Identifier08714729270164
UDI-Public08714729270164
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K003452
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/12/2019
Device Model Number86080
Device Catalogue Number86080
Device Lot Number0022278741
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2018
Initial Report FDA Received Date09/18/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age59 YR